CaltechAUTHORS
  A Caltech Library Service

A method of homogenization of elastic media

Ortiz, M. (1987) A method of homogenization of elastic media. International Journal of Engineering Science, 25 (7). pp. 923-934. ISSN 0020-7225. https://resolver.caltech.edu/CaltechAUTHORS:20180104-151030750

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20180104-151030750

Abstract

A perturbation technique is proposed which provides a simple means of estimating the effective behavior and fluctuation fields of a heterogeneous elastic medium. The perturbation analysis is based on an integral equation which characterizes the Fourier transform of the fluctuation stress potential. The average stress tensor drives the microstructural response and is assumed given. In contrast to other perturbation methods, the first-order approximation provides a nontrivial correction to the Voigt average moduli and information concerning the strain fluctuations. The first-order term in the expansion follows from straightforward computations and incorporates the statistical information provided by two-point spatial correlations of the elastic properties. Closed form expressions are obtained for the effective moduli of a two-phase continuum with randomly distributed inclusions and the results compared against the predictions of other methods.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1016/0020-7225(87)90125-XDOIArticle
https://www.sciencedirect.com/science/article/pii/002072258790125XPublisherArticle
ORCID:
AuthorORCID
Ortiz, M.0000-0001-5877-4824
Additional Information:© 1987 Elseiver. (Communicated by T. ODEN) (Received 28 October 1986) Acknowledgement-The support of the NSF Materials Research Laboratory at Brown University through grant DMR-8316893 is gratefully acknowledged. The author is also pleased to acknowledge helpful discussions with Professor A. Molinari pf the University of Metz.
Group:GALCIT
Funders:
Funding AgencyGrant Number
NSFDMR-8316893
Issue or Number:7
Record Number:CaltechAUTHORS:20180104-151030750
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20180104-151030750
Official Citation:M. Ortiz, A method of homogenization of elastic media, In International Journal of Engineering Science, Volume 25, Issue 7, 1987, Pages 923-934, ISSN 0020-7225, https://doi.org/10.1016/0020-7225(87)90125-X. (http://www.sciencedirect.com/science/article/pii/002072258790125X)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:84102
Collection:CaltechAUTHORS
Deposited By: Lydia Suarez
Deposited On:04 Jan 2018 23:54
Last Modified:24 Feb 2020 10:30

Repository Staff Only: item control page